uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Pair of pants decomposition of 4-manifolds
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra and Geometry.
Università di Pisa.
2017 (English)In: Algebraic and Geometric Topology, ISSN 1472-2747, E-ISSN 1472-2739, Vol. 17, no 3, p. 1407-1444Article in journal (Refereed) Published
Abstract [en]

Using tropical geometry, Mikhalkin has proved that every smooth complex hypersurface in CPn+1 decomposes into pairs of pants: a pair of pants is a real compact 2n-manifold with cornered boundary obtained by removing an open regular neighborhood of n+2 generic complex hyperplanes from CPn. As is well-known, every compact surface of genus g >= 2 decomposes into pairs of pants, and it is now natural to investigate this construction in dimension 4. Which smooth closed 4-manifolds decompose into pairs of pants? We address this problem here and construct many examples: we prove in particular that every finitely presented group is the fundamental group of a 4-manifold that decomposes into pairs of pants.

Place, publisher, year, edition, pages
GEOMETRY & TOPOLOGY PUBLICATIONS , 2017. Vol. 17, no 3, p. 1407-1444
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-335695DOI: 10.2140/agt.2017.17.1407ISI: 000409988300004OAI: oai:DiVA.org:uu-335695DiVA, id: diva2:1167672
Available from: 2017-12-19 Created: 2017-12-19 Last updated: 2017-12-19Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Golla, Marco

Search in DiVA

By author/editor
Golla, Marco
By organisation
Algebra and Geometry
In the same journal
Algebraic and Geometric Topology
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 21 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf